Alert archive / Missouri / Flash Flood Warnings in 2014

Flash Flood Warning 2, NWS Quad Cities, IA

June 3, 2014Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this flash flood warning at Jun 3, 2014, 11:55 PM CDT for Clark County, Scotland County, Missouri. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2014, 11:55 PM CDT (04:55 UTC)
Expired
Jun 4, 2014, 9:00 AM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 164 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:06 AM CDTHEAVY RAIN 21 Wsw Brock, MOTOTAL SO FAR.
Jun 4, 6:03 AM CDTHEAVY RAIN 5.54 W Memphis, MOTOTAL.
Jun 4, 6:04 AM CDTHEAVY RAIN 3.8Memphis, MO24HR TOTAL.
Jun 4, 6:13 AM CDTHEAVY RAIN 4.55 S Kahoka, MOTOTAL RAIN. SOME STANDING WATER IN LOW AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WGUS53 KDVN 040455
FFWDVN
MOC045-199-041400-
/O.NEW.KDVN.FF.W.0002.140604T0455Z-140604T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1155 PM CDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF KAHOKA...
  SCOTLAND COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF MEMPHIS...

* UNTIL 900 AM CDT WEDNESDAY

* AT 1152 PM CDT...TRAINED WEATHER SPOTTERS REPORTED 3 T0 4 INCHES 
OF RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LURAY...ST.
  FRANCISVILLE AND GRANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4060 9236 4061 9173 4058 9168 4055 9168
      4054 9162 4051 9162 4048 9158 4046 9153
      4041 9153 4038 9147 4033 9146 4025 9149
      4025 9194 4030 9196 4030 9235

$$

ERVIN
2 follow-up statements
518 
WGUS73 KDVN 040836
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 AM CDT WED JUN 4 2014

MOC045-199-041400-
/O.CON.KDVN.FF.W.0002.000000T0000Z-140604T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK MO-SCOTLAND MO-
336 AM CDT WED JUN 4 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SCOTLAND AND CLARK COUNTIES...

AT 330 AM CDT...THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN 
CONTINUED OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEMPHIS...
GRANGER...LURAY AND ST. FRANCISVILLE.

DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAVE FALLEN SO 
FAR...FROM MEMPHIS AND CRAWFORD...THROUGH SOUTHERN SCOTLAND 
COUNTY...AND EAST THROUGH WYACONDA AND KAHOKA. ADDITIONAL RAINFALL 
AMOUNTS AROUND AN INCH ARE EXPECTED THROUGH THE MORNING HOURS.

TOWNSHIP AND GRAVEL ROADS WILL BE ESPECIALLY PRONE TO FLASH FLOODING 
THROUGH DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4060 9236 4061 9173 4058 9168 4055 9168
      4054 9162 4051 9162 4048 9158 4046 9153
      4041 9153 4038 9147 4033 9146 4025 9149
      4025 9194 4030 9196 4030 9235

$$

RP KINNEY
109 
WGUS73 KDVN 041140
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 AM CDT WED JUN 4 2014

MOC045-199-041149-
/O.CAN.KDVN.FF.W.0002.000000T0000Z-140604T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK MO-SCOTLAND MO-
640 AM CDT WED JUN 4 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SCOTLAND AND CLARK
COUNTIES...

LAW ENFORCEMENT AND TRAINED SPOTTERS REPORT NO SIGNIFICANT FLOODING 
PROBLEMS FROM THE HEAVY RAIN OVERNIGHT. THE THREAT FOR ANY 
ADDITIONAL HEAVY RAIN HAS ENDED.

LAT...LON 4060 9236 4061 9173 4058 9168 4055 9168
      4054 9162 4051 9162 4048 9158 4046 9153
      4041 9153 4038 9147 4033 9146 4025 9149
      4025 9194 4030 9196 4030 9235

$$

KINNEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 8:36 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 3, 8:36 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CDT TUE JUN 3 2014

.UPDATE...
ISSUED AT 831 PM CDT TUE JUN 3 2014

THOUGHTS FROM THE EARLIER UPDATE HAVE NOT CHANGED MUCH...BUT NOW
FEEL CONFIDENT ENOUGH THAT I HAVE CANCELLED THE FLASH FLOOD WATCH
FOR ALL BUT THE SOUTH PORTION. THE SEVERE THREATS CONTINUES TO
APPEAR LIMITED TO OUR EXTREME SOUTH/SOUTHWEST. FOR NOW...THE VAST
MAJORITY OF THE CWA WILL SEE A BROAD PERIOD OF MODERATE RAIN WITH
OCCASIONAL RUMBLES OF THUNDER...AS ANVIL RAINS SPREAD EAST. THIS
PROCESS SHOULD CONTINUE AS LONG AS THE STRONG SURFACE BASED CELLS
MOVE NEAR OUR SOUTH. FOLLOWING THIS...THE LLJ SHOULD SUPPORT
SCATTERED TO NUMEROUS SHOWERS AND STORMS OVERNIGHT. THESE ARE NOT
EXPECTED TO BE CAPABLE OF PRODUCING MORE THAN ISOLATED HEAVY
TOTALS.
ERVIN

UPDATE ISSUED AT 626 PM CDT TUE JUN 3 2014

THE SEVERE WEATHER THREAT NOW SEEMS CONFINED TO THE FAR SOUTH AS
PROLIFIC SURFACE BASED STORMS IN NEBRASKA HAVE HELD THIS BOUNDARY
SOUTH...AND ARE RIDING SOUTHEAST INTO SOUTH CENTRAL IOWA. THIS
MORE OR LESS SHOULD SHIFT THE HIGH WIND THREAT INTO THE EXTREME
SOUTH END OF THE CWA THIS EVENING...WITH GREATLY REDUCED CHANCES
FOR SEVERE WEATHER FARTHER NORTH FROM THESE SURFACE BASED STORMS.
A BROAD AREA OF ELEVATED SHOWERS AND STORMS...AS WELL AS ANVIL
RAINFALL FROM THE HP SUPERCELLS IN SOUTHWEST IOWA...ARE MAKING
THEIR WAY EAST INTO OUR WESTERN COUNTIES ALREADY. MESOSCALE SHORT
TERM MODELS ARE HANDLING THIS REASONABLY WELL...AND IT NOW APPEARS
THAT DISCRETE DEEP CONVECTIVE CELLS PRODUCING HEAVY RAIN RATES ARE
LESS LIKELY NORTH OF OUR SOUTHERN COUNTIES...OR GENERALLY NORTH OF
HIGHWAY 34 IN IOWA AND NORTH OF GALESBURG IN ILLINOIS. I HAVE KEPT
POPS HIGH...AND NOT CANCELLED THE FLOOD WATCH AS OF YET IN THE
CENTRAL LOCATIONS. HOWEVER...I HAVE DECREASED MENTION OF HEAVY
RAIN IN THE NORTH 1/2...AND REMOVED SEVERE WORDING FROM THE GRIDS
IN THE NORTH AS WELL. THE LLJ SHOULD SUPPORT A LARGE AREA OF
MODERATE TO LOCALLY HEAVY RAIN...BUT NOT TORRENTIAL RAIN IN THE
NORTH 1/2 OVERNIGHT. IN MANY LOCATIONS...THIS MAY MEAN TONIGHT/S
RAIN WILL BE A BENEFICIAL VARIETY VS HAZARDOUS.

ERVIN

&&

.SYNOPSIS...
ISSUED AT 316 PM CDT TUE JUN 3 2014

HIGH PRESSURE OVER EASTERN IA AND IL WAS PROVIDING A RELATIVELY
MILD...DRY AND PLEASANT DAY OVER THE FORECAST AREA. RAPID CHANGES
ARE IN STORE FOR TONIGHT AS A SHORTWAVE MOVING THROUGH THE
CENTRAL ROCKIES SPINS UP LOW PRESSURE OVER NE CO ROLLING IT EAST
THROUGH THE MIDWEST TONIGHT AND WED. A VERY MOIST UNSTABLE AIRMASS
WAS OVER THE THE CENTRAL PLAINS...WITH PW VALUES AT 12Z OF 1.5 TO
1.8 . EARLY THIS AFTERNOON...THE FRONT SEPARATING SURFACE
DEWPOINTS IN UPPER 60S TO LOWER 70S IN THE CENTRAL PLAINS FROM
THE 50S TO THE NORTH STRETCHED ACROSS SOUTHERN NEB EAST ACROSS
NORTHERN MO TO CENTRAL IL. LIFT AHEAD OF THE SHORTWAVE HAS ALREADY
TRIGGERED A SEVERE MCS OVER NORTHEAST NEBRASKA THAT WAS RACING
E-SE.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 316 PM CDT TUE JUN 3 2014

FOCUS IS ON MODERATE TO POSSIBLE HIGH END SEVERE AND FLASH FLOOD
EVENT SETTING UP OVER THE AREA TONIGHT. A DEVELOPING 50 TO 60 KT
FEED OF HIGH THETAE AIR AND ELEVATED INSTABILITY...UPPER LEVEL
DIVERGENCE AND STRONG MOSTLY UNIDIRECTIONAL SHEAR ASSOCIATED WITH
A PASSING UPPER JET TO THE NORTH...ALL POINT TOWARD SEVERE
WEATHER AND HEAVY RAINFALL. SYNOPTIC SCALE MODELS CONTINUE TO
DIFFER SOME WITH THE PLACEMENT OF THE AXIS OF EXCESSIVE
RAINFALL...WITH THE ECMWF PREFERRED SOMEWHAT FOR ITS MORE
SOUTHWARD PLACEMENT BASED ON THE EXPECTED EVOLUTION DEMONSTRATED
BY SHORT TERM HIGH RES MODELS. THESE TAKE THE CURRENT COMPLEX OVER
NE SOUTHEASTWARD...PRECEDED BY POSSIBLE ISOLATED SUPERCELLS OUT
AHEAD OVER ESPECIALLY THE SOUTHERN HALF OF THE FORECAST
AREA THIS AFTERNOON AND EARLY EVENING...JUST NORTH OF THE SURFACE
BOUNDARY. IT WILL BE THESE CELLS THAT HAVE THE GREATEST THREAT OF
VERY LARGE HAIL AND TORNADOES THIS EVENING...WHILE THE LARGE
COMPLEX...POSSIBLY EVOLVING INTO A DERECHO...WILL SURGE THROUGH
CENTRAL AND SOUTHEAST IA...NE MO INTO W CENTRAL IL OVERNIGHT. THIS
COMPLEX WILL HAVE A POTENTIAL FOR STRAIGHT LINE WINDS OF 70 KTS OR
MORE WITH QLCS TYPE TORNADOES POSSIBLE GIVEN THE ADEQUATE SURFACE
TO 3 KM SHEAR VALUES. SPC HAS ELEVATED THE MODERATE TO HIGH RISK
OVER SE IA IN A MID AFTERNOON UPDATE. THE STRONG FEED OF VERY
HIGH MOISTURE AND POSSIBLE BACK BUILDING INTO A POSSIBLE COLD POOL
MAY FAVOR HEAVY RAIN AND FLASH FLOODING OVER SOUTHEAST IA...FAR NE
MO AND W CENTRAL IL.

WILL THUS MAINTAIN THE FLASH FLOOD WATCH OVER THE SOUTH THROUGH 9
AM WEDNESDAY GIVEN THIS POTENTIAL FOR RAINFALL THAT COULD STILL
REACH 4 TO 5 INCHES WITH WIDESPREAD 1 TO 2 INCH AMOUNTS OVER MUCH
OF THE CWA SOUTH OF THE HIGHWAY 20 CORRIDOR. THIS AMOUNT OF RAIN
MAY EVENTUALLY LEAD TO FLOODING ALONG SOME OF THE TRIBUTARY
RIVERS.

WED...RAIN AND A FEW LIGHTNING STRIKES IN A DECAYING STRATUS
REGION OF THE DEPARTING MCS MAY BE ON-GOING IN THE MORNING. WILL
THEN CARRY AT LEAST SLIGHT CHANCES THROUGH THE AFTERNOON AS WEAK
VORT MAXIMA PASSING OVERHEAD MAY BE ENOUGH TO OVERCOME THE LIMITED
SURFACE INSTABILITY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 316 PM CDT TUE JUN 3 2014

THE MAIN FORECAST CONCERN WILL BE CHANCES OF PRECIPITATION OVER THE
WEEKEND.  MODELS ARE IN GOOD OVERALL AGREEMENT THROUGH THE PERIOD
WITH THE USUAL DIFFERENCES IN THE TIMING AND PLACEMENT OF FEATURES.
TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD.

BROAD ZONAL FLOW WILL BE IN PLACE ACROSS THE CONUS THROUGH THE
PERIOD.  A SERIES OF SHORTWAVE RIDGES AND TROUGHS WILL MOVE THROUGH
THE FLOW INTO EARLY NEXT WEEK WITH A DEEPER TROUGH SET TO IMPACT THE
REGION THROUGH THE WEEKEND.

SHORTWAVE RIDGING WILL BUILD INTO THE REGION ON WEDNESDAY NIGHT INTO
THURSDAY WITH SKIES CLEARING FROM WEST TO EAST. A FAST MOVING
SHORTWAVE WILL MOVE ACROSS THE REGION AFTER 00 UTC ON FRIDAY BUT THE
SYSTEM LOOKS TO BE MOISTURE STARVED AND HAVE LIMITED PRECIPITATION
CHANCES TO NORTHEAST MISSOURI AND ADJACENT AREAS OF WEST CENTRAL
ILLINOIS AND SOUTHEAST IOWA.

MOISTURE ADVECTION ON THE INCREASE FRIDAY NIGHT INTO SATURDAY
MORNING AHEAD OF A DEEPER TROUGH THAT WILL MOVE ACROSS IOWA SATURDAY
THROUGH SUNDAY. THIS WILL BRING SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS TO THE REGION SATURDAY THROUGH SUNDAY. THE POTENTIAL
EXISTS FOR ANOTHER ROUND OF HEAVY RAIN AS PRECIPITABLE WATER WILL BE
ON THE INCREASE TO 1.5 TOO 2.0 INCHES ACROSS THE REGION THROUGH THE
WEEKEND.

ANOTHER QUICK MOVING SHORTWAVE WILL BE ON THE HEELS OF THE WEEKEND
SYSTEM AND MOVE ACROSS THE REGION TUESDAY AND TUESDAY NIGHT. THIS
WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 639 PM CDT TUE JUN 3 2014

A STRONG STORM SYSTEM MOVING ACRS THE CENTRAL PLAINS IS STILL
EXPECTED TO PRODUCE A LARGE THUNDERSTORM COMPLEX CAPABLE OF HEAVY
RAIN AND STRONG DAMAGING WINDS OVERNIGHT INTO WEDNESDAY
MORNING...BUT THE THREAT APPEARS TO BE SHIFTING SOUTH MORE IN THE
VCNTY OF THE BRL TAF AND POSSIBLY UP NEAR MLI. THE CID AND
ESPECIALLY THE DBQ TAF SITES MAY GET SOME LIGHT RAIN POSSIBLY WITH
SOME EMBEDDED AFTER 730 PM THROUGH 10 PM CDT THIS EVENING FROM
BLOW-OFF FROM STRONGER STORMS TO THE SOUTH...THEN MORE SHOWERS
WITH EMBEDDED THUNDERSTORMS IN THESE AREAS WITH THE MAIN COMPLEX
LATER TONIGHT AFTER 11 PM CDT. CATEGORICAL THUNDERSTORM WORDING
WITH MVFR AND POSSIBLE IFR CONDITIONS OVERNIGHT CONTINUE TO BE
STRESSED IN THE TAFS. SEVERE WIND GUSTS AND HAIL WILL BE POSSIBLE
ESPECIALLY AT BRL. AFTER STRONGER STORMS PASS...MVFR AND POSSIBLE
IFR CONDITIONS WITH LOW CIGS...RAIN...ISOLATED THUNDERSTORMS AND
POSSIBLE FOG WILL REMAIN THROUGH MID WEDNESDAY MORNING. THEN WILL
TREND TOWARD DRY AND VFR CIGS WED AFTERNOON.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DES MOINES-HENRY
     IA-JEFFERSON-LEE-VAN BUREN.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR HANCOCK-
     HENDERSON-MCDONOUGH-WARREN.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLARK-SCOTLAND.

&&

UPDATE...ERVIN
SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...COUSINS
AVIATION...12
Hazardous weather outlook, Jun 3, 3:50 AM CDT, 20 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 AM CDT TUE JUN 3 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
350 AM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

...SEVERE WEATHER AND FLASH FLOOD THREATS THIS EVENING AND OVERNIGHT...

A STORM SYSTEM MOVING QUICKLY OUT OF THE ROCKIES TODAY WILL
INTERACT WITH MOISTURE STREAMING NORTHWARD FROM THE GULF OF MEXICO
TO GENERATE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND
SEVERE WEATHER IN THE REGION THIS EVENING AND OVERNIGHT. THE AREA
MOST AT RISK FROM THESE HAZARDS IS GENERALLY FROM AROUND THE
QUAD CITIES TO POINTS WEST AND SOUTH.

THUNDERSTORMS ARE EXPECTED TO BEGIN INITIALLY AS A SEVERE WEATHER
PRODUCER DURING THE EVENING HOURS...THEN EVOLVE INTO A HEAVY RAIN
THREAT OVERNIGHT AS THE LOW-LEVEL JET FIRES UP AND THE ATMOSPHERE
MOISTENS. LARGE HAIL AND POSSIBLY TORNADOES IN PROXIMITY TO THE
LOW-LEVEL BOUNDARY IN SOUTHERN IOWA ARE THE INITIAL MAIN THREAT. BUT
THEN AS THE SYSTEM EVOLVES OVERNIGHT...HEAVY RAIN AND WIND BECOME
THE MAIN THREATS. AT THIS TIME...IT LOOKS MORE LIKE HEAVY RAIN IS
THE THREAT IN OUR AREA WITH THE WIND THREAT MOSTLY FURTHER SOUTH
IN MISSOURI AND CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
DIMINISH IN THE MORNING WITH ONLY A CHANCE OF STORMS DURING THE
AFTERNOON.

SATURDAY THROUGH SUNDAY...ANOTHER STORM SYSTEM WILL BRING SEVERAL
ROUNDS OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. THE SEVERE
THREAT APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVITATION IS POSSIBLE THIS EVENING AND OVERNIGHT. IN
ADDITION TO SEVERE WEATHER REPORTS...REPORTS OF HEAVY RAINFALL
TOTALS WOULD ALSO BE APPRECIATED.

WOLF

In the hours before

Local storm report, Jun 3, 9:45 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND GST     W MEMPHIS               40.46N 92.17W
06/03/2014  E65 MPH          SCOTLAND           MO   TRAINED SPOTTER

            TREES BENT NEARLY OVER...WITH TORRENTIAL RAIN ALSO

&&

ERVIN
Local storm report, Jun 3, 10:03 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HEAVY RAIN       4 SSW CRAWFORD          40.41N 92.29W
06/03/2014  M3.50 INCH       SCOTLAND           MO   TRAINED SPOTTER

            RAIN FELL IN PAST 3 HOURS.

&&

GROSS
Local storm report, Jun 3, 10:05 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1005 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND GST     5 S MEMPHIS             40.39N 92.17W
06/03/2014  E65 MPH          SCOTLAND           MO   TRAINED SPOTTER

            VIA E-SPOTTER.

&&

GROSS
Local storm report, Jun 3, 10:10 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1010 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     TSTM WND DMG     MEMPHIS                 40.46N 92.17W
06/03/2014                   SCOTLAND           MO   TRAINED SPOTTER

            3 FOOT WIDE TREE DOWN ACROSS HIGHWAY 15 IN TOWN.

&&

GROSS
Local storm report, Jun 3, 10:27 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1027 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HEAVY RAIN       4 W MEMPHIS             40.46N 92.25W
06/03/2014  M3.40 INCH       SCOTLAND           MO   LAW ENFORCEMENT

            RAINFALL SO FAR.

&&

GROSS
Local storm report, Jun 3, 11:08 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1108 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND DMG     MEMPHIS                 40.46N 92.17W
06/03/2014                   SCOTLAND           MO   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS DOWN ALL OVER TOWN...TIME
            ESTIMATED FROM RADAR.

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:50 PM CDTSpecial Weather StatementDVNClark, Scotland55 min
Jun 3, 9:36 PM CDTSevere Thunderstorm WarningDVNClark, Scotland39 min
Jun 3, 10:08 PM CDTSevere Thunderstorm WarningDVNClark, Scotland46 min
Jun 4, 4:27 AM CDTSpecial Weather StatementDVNClark, Scotland48 min

Nearby

Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.